Alert archive / Michigan / Beach Hazards Statements in 2020
Beach Hazards Statement 6, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this beach hazards statement at Jul 9, 2020, 10:03 PM EDT for 6 counties in Michigan. It took effect at Jul 10, 2020, 2:00 PM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jul 9, 2020, 10:03 PM EDT (02:03 UTC)
- In effect from
- Jul 10, 2020, 2:00 PM EDT
- Expired
- Jul 10, 2020, 11:32 PM EDT
- In force
- 10 hr
- Issued by
- NWS Grand Rapids, MI
Counties Allegan County, MI, Mason County, MI, Muskegon County, MI, Oceana County, MI, Ottawa County, MI, Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 60 km from the middle of the area, began a volume at 02:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 2.1 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -227 J/kg
- Mixed-layer LCL
- 1547 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
812 WHUS43 KGRR 100203 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 1003 PM EDT Thu Jul 9 2020 MIZ050-056-064-071-101015- /O.NEW.KGRR.BH.S.0006.200710T1800Z-200711T1200Z/ Muskegon-Ottawa-Allegan-Van Buren- 1003 PM EDT Thu Jul 9 2020 ...BEACH HAZARDS STATEMENT IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY MORNING... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Muskegon, Ottawa, Allegan and Van Buren counties. * WHEN...From Friday afternoon through Saturday morning. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...The north side of north piers will be especially dangerous. This includes the pier at Holland State Park and the north beach in South Haven. Strong currents will occur near the piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$ wdm
6 follow-up statements
877 WHUS43 KGRR 100809 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 409 AM EDT Fri Jul 10 2020 MIZ037-043-101615- /O.EXB.KGRR.BH.S.0006.200710T1800Z-200711T0400Z/ Mason-Oceana- 409 AM EDT Fri Jul 10 2020 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH THIS EVENING... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Mason and Oceana counties. * WHEN...From 2 PM EDT this afternoon through this evening. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...The north side of north piers will be especially dangerous. This includes the pier at Stearns Park in Ludington and at Mears State Park in Pentwater. Strong currents will occur near the piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$ MIZ050-056-064-071-101615- /O.CON.KGRR.BH.S.0006.200710T1800Z-200711T1200Z/ Muskegon-Ottawa-Allegan-Van Buren- 409 AM EDT Fri Jul 10 2020 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH SATURDAY MORNING... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Muskegon, Ottawa, Allegan and Van Buren counties. * WHEN...From Friday afternoon through Saturday morning. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...The north side of north piers will be especially dangerous. This includes the pier at Muskegon State Park, Holland State Park, and North Beach in South Haven. Strong currents will occur near the piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
060 WHUS43 KGRR 101509 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 1109 AM EDT Fri Jul 10 2020 MIZ050-056-064-071-102315- /O.CON.KGRR.BH.S.0006.200710T1800Z-200711T1200Z/ Muskegon-Ottawa-Allegan-Van Buren- 1109 AM EDT Fri Jul 10 2020 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SATURDAY MORNING... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Muskegon, Ottawa, Allegan and Van Buren counties. * WHEN...From Friday afternoon through Saturday morning. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$ MIZ037-043-102315- /O.CON.KGRR.BH.S.0006.200710T1800Z-200711T0400Z/ Mason-Oceana- 1109 AM EDT Fri Jul 10 2020 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Mason and Oceana counties. * WHEN...From 2 PM EDT this afternoon through this evening. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
288 WHUS43 KGRR 101938 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 338 PM EDT Fri Jul 10 2020 MIZ050-056-064-071-110345- /O.CON.KGRR.BH.S.0006.000000T0000Z-200711T1200Z/ Muskegon-Ottawa-Allegan-Van Buren- 338 PM EDT Fri Jul 10 2020 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SATURDAY MORNING... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Muskegon, Ottawa, Allegan and Van Buren counties. * WHEN...through Saturday morning. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$ MIZ037-043-110345- /O.CON.KGRR.BH.S.0006.000000T0000Z-200711T0400Z/ Mason-Oceana- 338 PM EDT Fri Jul 10 2020 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Mason and Oceana counties. * WHEN...through this evening. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
335 WHUS43 KGRR 102030 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 430 PM EDT Fri Jul 10 2020 MIZ050-056-064-071-110430- /O.CON.KGRR.BH.S.0006.000000T0000Z-200711T1200Z/ Muskegon-Ottawa-Allegan-Van Buren- 430 PM EDT Fri Jul 10 2020 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SATURDAY MORNING... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Ottawa, Allegan, Van Buren and Muskegon counties. * WHEN...Through Saturday morning. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...The north side of north piers will be especially dangerous. This includes the pier at Muskegon State Park, Holland State Park, and North Beach in South Haven. Strong currents will occur near the piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$ MIZ037-043-110400- /O.CON.KGRR.BH.S.0006.000000T0000Z-200711T0400Z/ Mason-Oceana- 430 PM EDT Fri Jul 10 2020 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Mason and Oceana counties. * WHEN...Until midnight EDT tonight. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...The north side of north piers will be especially dangerous. This includes the pier at Stearns Park in Ludington and at Mears State Park in Pentwater. Strong currents will occur near the piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
933 WHUS43 KGRR 110155 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 955 PM EDT Fri Jul 10 2020 MIZ037-043-110300- /O.CAN.KGRR.BH.S.0006.000000T0000Z-200711T0400Z/ Mason-Oceana- 955 PM EDT Fri Jul 10 2020 ...BEACH HAZARDS STATEMENT IS CANCELLED... Winds and waves have diminished in areas north of Whitehall. $$ MIZ050-056-064-071-111200- /O.CON.KGRR.BH.S.0006.000000T0000Z-200711T1200Z/ Muskegon-Ottawa-Allegan-Van Buren- 955 PM EDT Fri Jul 10 2020 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 AM EDT SATURDAY... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Muskegon, Ottawa, Allegan and Van Buren counties. * WHEN...Until 8 AM EDT Saturday. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
143 WHUS43 KGRR 110332 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 1132 PM EDT Fri Jul 10 2020 MIZ050-056-064-071-110445- /O.CAN.KGRR.BH.S.0006.000000T0000Z-200711T1200Z/ Muskegon-Ottawa-Allegan-Van Buren- 1132 PM EDT Fri Jul 10 2020 ...BEACH HAZARDS STATEMENT IS CANCELLED... Winds and waves have decreased and the Beach Hazards Statement is no longer in effect. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this beach hazards statement went out at Jul 9, 7:58 PM EDT, 2 hours 5 minutes earlier.
Area forecast discussion, Jul 9, 7:58 PM EDT, 2 hours 5 minutes before
Area Forecast Discussion National Weather Service Grand Rapids MI 758 PM EDT Thu Jul 9 2020 LATEST UPDATE... Mesoscale Discussion/Aviation .MESOSCALE DISCUSSION... Issued at 755 PM EDT Thu Jul 9 2020 The combination of a shortwave, a sudo-warm front boundary between I-94 and I-96, and a lake breeze convergence boundary set off an area of training thunderstorms near Kent County late this afternoon. That causes a very large outflow boundary, which as for 735 pm, had reached the Lake Michigan shore on the west side and to I-94 to the south. The area of convective development was tied to the shortwave moving east, so now the genesis area is near I-69. while there is still up to 3000 j/kg of surface based cape south of the outflow boundary, the area of deep mid-level subsidence between the departing shortwave and incoming convection associated with the cold front and developing system to our west should result in several hours of quiet weather over most of the CWA. It would seem to me the convection from the system will have a hard time making it for far inland as the low level jet at 5 am Friday is over mid Lake Michigan. Even so there is a fair amount of instability around 1500 j/kg of MU cape, but only around 600 j/kg of surface based cape. Cape seems rather narrow too. So I do believe thunderstorms are possible but would likely wait for the low level jet to come onshore (close to sunrise). It would seem the risk for severe storms overnight is rather low. && .SYNOPSIS... Issued at 326 PM EDT Thu Jul 9 2020 - Best chance for rain tonight and Friday - Small chances for rain through Monday - Heat builds again next week && .DISCUSSION...(This evening through next Thursday) Issued at 326 PM EDT Thu Jul 9 2020 -- Best chance for rain tonight and Friday -- Once again, we are seeing pop up showers and storms developing this afternoon initially along the lake breeze. We are also seeing a front/outflow boundary dropping south today, which is near a Grayling/Cadillac/Ludington line as of 3 pm this afternoon. This is helping to fire convection also. There remains little deep layer shear this afternoon, so the storms are not moving much. This allows for heavier downpours and localized minor flooding to be the main threat this afternoon with precipitable water values around 2.00 inches. We expect that this convection will diminish/move east of the area toward sunset, giving the area a break for a few hours. However, we will likely see another batch of showers and storms move in late this evening and during the early overnight hours. This will be on the edge of the nose of a low level jet nosing in ahead of the system that will move through on Friday. The good thing with this convection is that it will be moving through during the night time hours, limiting the degree of surface based instability. This will likely be on a diminishing trend as it comes in from WI and over Lake Michigan. What is left of this line will slowly progress through the area through mid Friday afternoon with the main cold front. If this was a little bit slower moving through, the storms could ramp up some with some diurnal heating. Right now, it looks like the line would move east of the U.S.-127 corridor toward 18z. This will likely not be the end of showers and a few storms. The models are trying to show some lingering rain in the deformation portion of the upper low that closes off on its way through the region. -- Small chances for rain through Monday -- As has been advertised, a little bit cooler air mass compared to the last week will build in for the weekend and early next week. We expect to see lower humidity with dew points dropping into the upper 50s, vs. the 70s we currently have. This is due to the fact that the heat ridge will move out, and a broad upper trough will move over the region. NW flow aloft will bring a couple of weak short waves through. Sat might stay dry with short wave ridging being in place right behind the departing low. However, short wave troughs will be possible Sunday and Monday. This will bring a small chance of showers and storms in the afternoon, away from the stabilizing effects of Lake Michigan. -- Heat builds again next week -- The trough aloft that will be overhead this weekend, will push east of the area by Tuesday. This will allow another upper ridge to build over the area. This one will be a little different as the ridge axis does not get stuck over the area. We will see temps get hot again, and humidity levels increase. The difference will be that some lower heights try to push a cold front in toward Thursday, which will bring a chance of some rain by Thursday. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 755 PM EDT Thu Jul 9 2020 The area of thunderstorms are moving out of our TAF sites as I write this. The LAN and JXN taf sites will have a chance of thunderstorms till around 02z. Otherwise it should be quiet at all TAF sites till at least 06z or so. The area of convection ahead of the cold front should have a hard time out-running the low level jet, which does not make it our western CWA counties until around 12z. I would think we may see some dissipating convection make it into the MKG and GRR TAF sites after 06z or so. The main area of showers with the cold front will be in the 12z to 15z time frame at our western TAF sites and more like 16z to 21z over our eastern TAF sites. Once the cold front comes through winds will shift to the north and become gusty. There should be MVFR cigs and showers. This will last around 6 hours at any one TAF site. Clearly behind this will be after 00z Saturday. && .MARINE... Issued at 326 PM EDT Thu Jul 9 2020 Our main marine concern in the near term is the potential of a Small Craft Advisory and Beach Hazards event for Friday. Winds will be coming up a bit from the NW in the wake of the system Friday afternoon. It looks like there is potential of some winds of 20+ knots. This is also a setup where winds and waves overperform with a ridge building in from the west. We will evaluate this again at the last minute to determine if we will hoist headlines or not. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...None. LM...None. && MESOSCALE...WDM SYNOPSIS...NJJ DISCUSSION...NJJ AVIATION...WDM MARINE...NJJ
Hazardous weather outlook, Jul 9, 4:00 AM EDT, 18 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 400 AM EDT Thu Jul 9 2020 MIZ037>040-043>046-050>052-056>059-064>067-071>074-100800- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 400 AM EDT Thu Jul 9 2020 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Heat indices of 95 to 100 are expected again this afternoon. Scattered thunderstorms could produce torrential downpours and brief gusty winds, along with dangerous lightning strikes. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Scattered thunderstorms on Friday could produce heavy rainfall and localized flooding. Isolated storms are also possible Saturday through Monday, mainly inland from Lake Michigan in the afternoons. Although less humid weather will move in for the weekend, heat and humidity will return again by the middle of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-100800- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 400 AM EDT Thu Jul 9 2020 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Thunderstorms with gusty winds could impact lake Michigan after 8 PM this evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Thunderstorms are possible over Lake Michigan on Friday. Stronger northerly winds behind a cold front are possible Friday night and/or Saturday, which could lead to a period of hazardous conditions for small craft and swimmers. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Local storm report, Jul 9, 6:35 PM EDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
635 PM EDT THU JUL 9 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 2 N CUTLERVILLE 42.87N 85.66W
07/09/2020 M0.75 INCH KENT MI PUBLIC
&&Local storm report, Jul 9, 6:39 PM EDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
639 PM EDT THU JUL 9 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM HEAVY RAIN 2 NW SYLVESTER 43.56N 85.28W
07/09/2020 M1.36 INCH MECOSTA MI PUBLIC
0531 PM HEAVY RAIN 1 SSE RODNEY 43.66N 85.32W
07/09/2020 E1.39 INCH MECOSTA MI PUBLIC
0625 PM FLOOD 2 ESE WYOMING 42.89N 85.66W
07/09/2020 KENT MI TRAINED SPOTTER
PONDING OF WATER ALONG DIVISION WITH 8 TO 9
INCHES AT DIVISION AND 43RD.
0600 PM HAIL 1 NW CUTLERVILLE 42.85N 85.68W
07/09/2020 M0.50 INCH KENT MI PUBLIC
0600 PM HAIL 2 N CUTLERVILLE 42.87N 85.66W
07/09/2020 M0.75 INCH KENT MI PUBLIC
0529 PM HEAVY RAIN 3 ENE KENTWOOD 42.89N 85.55W
07/09/2020 E0.85 INCH KENT MI NWS EMPLOYEE
0502 PM HEAVY RAIN 3 SE ROCKFORD 43.09N 85.51W
07/09/2020 E3.11 INCH KENT MI PUBLIC
0500 PM HEAVY RAIN 3 WSW CANNONSBURG 43.04N 85.52W
07/09/2020 M1.57 INCH KENT MI NWS EMPLOYEE
0450 PM HEAVY RAIN 2 SSW COMSTOCK PARK 43.02N 85.70W
07/09/2020 E1.48 INCH KENT MI TRAINED SPOTTER
0447 PM HEAVY RAIN 4 E ROCKFORD 43.14N 85.48W
07/09/2020 M1.35 INCH KENT MI PUBLIC
0445 PM HEAVY RAIN 2 ENE BELMONT 43.09N 85.57W
07/09/2020 E2.87 INCH KENT MI PUBLIC
0412 PM TSTM WND DMG 2 NNW GRAND RAPIDS 42.99N 85.67W
07/09/2020 KENT MI PUBLIC
TREE DOWN AT COLFAX AND TAYLOR.
&&Local storm report, Jul 9, 8:07 PM EDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
807 PM EDT THU JUL 9 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HEAVY RAIN 3 ENE KENTWOOD 42.90N 85.55W
07/09/2020 M1.25 INCH KENT MI CO-OP OBSERVER
3 HOUR TOTAL. CO-OP STATION GRRM4. NWS GRAND
RAPIDS.
&&
CASLocal storm report, Jul 9, 8:30 PM EDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
830 PM EDT THU JUL 9 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0357 PM TSTM WND GST 2 SSW COMSTOCK PARK 43.01N 85.69W
07/09/2020 M38 MPH KENT MI BROADCAST MEDIA
0700 PM HEAVY RAIN 2 SSW COMSTOCK PARK 43.01N 85.69W
07/09/2020 E1.28 INCH KENT MI BROADCAST MEDIA
4 HOUR TOTAL. WZZM.
&&
CASLocal storm report, Jul 9, 8:51 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
851 PM EDT THU JUL 9 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND DMG BYRON CENTER 42.81N 85.72W
07/09/2020 KENT MI PUBLIC
MICROBURST. SPRUCE TREE SNAPPED. VINYL FENCE
PANELS BLOWN OUT.
&&
CASLocal storm report, Jul 9, 9:20 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
920 PM EDT THU JUL 9 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HEAVY RAIN 3 WSW CANNONSBURG 43.04N 85.53W
07/09/2020 M1.60 INCH KENT MI NWS EMPLOYEE
0800 PM HEAVY RAIN 2 W ADA 42.95N 85.53W
07/09/2020 M1.78 INCH KENT MI COCORAHS
&&
CASThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 9:47 PM EDT | Special Marine Warning | GRR | 88 min | |
| Jul 9, 10:00 PM EDT | Small Craft Advisory | GRR | 26 hr | |
| Jul 9, 11:01 PM EDT | Special Marine Warning | GRR | 59 min | |
| Jul 10, 2:10 AM EDT | Special Weather Statement | GRR | Allegan, Barry, Clare, Ionia, Isabella, Kalamazoo and 7 more | 80 min |
| Jul 10, 2:57 AM EDT | Special Marine Warning | GRR | 52 min | |
| Jul 10, 4:17 AM EDT | Special Weather Statement | GRR | Allegan, Barry, Clare, Ionia, Isabella, Kalamazoo and 7 more | 2 hr |
| Jul 10, 1:51 PM EDT | Special Weather Statement | GRR | Calhoun, Clinton, Eaton, Ingham, Jackson | 4 hr |
Nearby
Beach Hazards Statements in Michigan, 2020Every beach hazards statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.